MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C75-O20V
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Failure of Implant (1924); Occlusion (1984); Heart Failure (2206)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Immediately post initial case, an angiogram and ct revealed a type ia and type ii endoleaks.The physician then made several unsuccessful attempts to resolve the leaks, but ultimately decided to terminate the procedure and monitor the patient, who also had a heart attack after the case.Four (4) days post initial treatment, the patient passed away from cardiac complications.The physician commented that the patient had severe cardiac problems prior to the aaa intervention with several coronary stents implanted.In addition, after the patient's heart attack, the coronary stents became partially occluded, after which the patient's condition continued to worsen even with attempts to treat.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was unsubstantial evidence to support the reported event of an intraoperative type ia endoleak, heart attack, and death due to a lack of relevant medical records and images.The device, user, procedure, or anatomy relatedness of this event could not be determined; contributing factors for the reported type ia endoleak is most likely the off-label neck angle 170° (ifu states less than 60°).The procedure-related harms identified were a type ii endoleak from the lumbar artery.The final patient status was reported to be expired four days post the implant procedure most likely due to the pre-existing heart conditions.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8501428
Report Number2031527-2019-00181
Device Sequence Number1884757
Product Code MIH
UDI-Device Identifier00818009014740
UDI-Public(01)00818009014740(17)191003
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2022
Device Model NumberA28-28/C75-O20V
Device Lot Number2058935-008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL:2058935-008; AFX2 BIFURCATED STENT GRAFT: 1993838-005; AFX-VELA SUPRARENAL: 2058935-008
Outcome Attributed to Adverse Event Death;